Discussions that mention zoloft

Depression board


[QUOTE=mamajulie54;3603036]Has anyone had luck with Lexapro or Wellbutrin Sr for Dysthymia. How about weight gain? Really don't need that, in fact I am scared to death of gaining a bunch of weight. I walk 2 miles daily and still have insomnia which Dr. says is caused by my low grade depression.

Hi mamajulie54-
When I was first diagnosed w/depression at 21, I was diagnosed as being dysthymic. Since then I have been on almost every AD out there, including Lexapro and Wellbutrin, had problems w/weight gain and gone through several major depressive episodes and SAD. Most of us w/dysthymia have to take medication for the rest of our lives and I learned the hard way that you must continue taking your meds or run the risk of major depressive episodes. Although, that's easier said than done with you're having all sorts of side effects, especially weight gain. I was on Zoloft for 5 1/2 years and gained 50+ lbs. It was horrible. And my doctor kept telling me it wasn't the medication, which just made my depression worse. Fortunately I was able to wean off the Zoloft and lose the weight.

I did not have weight gain w/Lexapro. My only side effect was low libido. However, none of the other AD's I took gave me that side effect, which some people experience. I did not take Wellbutrin SR, but I am on Wellbutrin XL (150mg). I have not gained any weight on that. The only side effect I really noticed was irritability. I originally started taking the Wellbutrin XL with 20mg of Prozac and that seemed to even out the mood swings, but the Prozac eventually made me gain weight, so I had to stop and start it a bunch of times. Of course that probably didn't help my depression and probably contributed to me having major depressive episodes down the road.

From what I've read and experienced with the newer AD's, the SSRI's (Prozac, Zoloft and Paxil) are the worst offenders for weight gain, with Paxil being the worst of the three. However, that said, some people do not experience any weight gain. Like anything, it just depends on the person. So I guess all you can do is try the med and see how it affects you.

Good luck!
Becky